wieght gaining meds

Discussion in 'Fibromyalgia Main Forum' started by NewEnglander, Mar 15, 2003.

  1. NewEnglander

    NewEnglander New Member

    Hi again
    almost forgot to ask, I know we are all different, and have different side effects from meds but can anyone give me a basic list on the weight gaining meds. I just gained 5 pounds in about 5 minutes from flexeral.. had no idea you could gain weight from flexeral (my doctor never said a word) I usually take vioxx for pain with a little flexeral but I was out of the vioxx, so for 2 weeks I took flexeral instead..?? Please worn me.
    Also I have been reading alot about the contons, oxy contons, sm contons ect. what are the differences with these contons and are they good meds??
    I just need stronger meds when I go through the flare ups which leave me in such pain. I never thought I'd say this but I think I'd rather go through child birth sometimes. wait,?? Let me think about that one,. okay, I'm not sure,.LOL
    take care all
    from Lisa
  2. Judi

    Judi New Member

    Hi, My name is Judi. I don`t think I have ever talked with you before, It has been a week or so that I have been on here until today.
    There is a list of Meds that cause weight gain. The first Dr.s that I went to didn`t tell me either & I put on 42lbs. in two weeks, with the pain I was in, not knowing what was wrong, all of the tests & then the weight, I really went into depression, only I didn`t know that was what it was. I tried so hard to loose weight, I went to a weight dr. plus I was on pretazone. & steriods shots. finally I wnet to this dr. she has told me she will work with me & the meds, she tells me the ones that cause weight gain, if she feels that there is no other way, I have to take two weeks of it just to see how it does. I have refused some that I know do now,the other day one dr. question why I was, another one stuck his head in & I said Dr. Codding has said unless in was really inportant that I take it, he said your right, she doesn`t have to take it, then told me it would take me longer to get over this. That`s fine, I just want some control also. I have lost down 3 sizes since Dr. Codding & I was in a size 10 when I got hurt in 89. so just talk to your dr. look the meds up & see what they say. you have that right, although there are some you have to take. God will help you, hang in there.
    I will be praying for you
    God Bless You,
    Judi
  3. NewEnglander

    NewEnglander New Member

    thanks Judi
    we have enough problems without having to worry about drug induced weitht gain..DON'T take flexeral, that I just learned.
    God Bless u 2
    Lisa
  4. Tattoopixie

    Tattoopixie New Member

    You can pick up 'The Pill Book' at any walmart or walgreen's or order from amazon. It lists all side effects of the pills we take. I think alot of the weight gain comes from the fact that it is so hard to be motivated to exercise w/either FMS or CFS. The pills don't help, but don't assume you will have the same side effects, try them & see. You would be doing yourself a disservice to avoid something that might help you w/out really knowing what it would do. I gain weight on antidepressants, but I would rather be alive & happy, then thin & in the dirt! Take care!
    Pixie
  5. Judi

    Judi New Member

    Lisa, I have been on flexeral, in fact if you would see the list of meds that I have been on, you would probably wonder as I did when I was taking them, how do you know what is doing what. I do know that I gained big time on elivel, Pamplor, desyrel, then of course all of the steriods. up to day I just counted 62 meds that I have been on. the most at one time was 21, I hated myself & was trying to working at the same time. I was always a happy person full of joy.
    Dr. Codding has me on less but very strong meds right now. mainly for FM. I do need to do alot more study on it. one dr. had me get what dr. don`t tell you about FMS.I have started it, then talked to my FERMY, SHE TOLD ME to get the one that the arthritis put out, because I have so many other problems also, & this deals mainly with FM, I was going to her with ?`s she `d say where are you getting this, this isn`t for you, it was one of her partners that told, so she called him in & told him that he needed to treat the whole person not just FM, Praise the Lord I got to go back to her. she has been a God sent. I am doing better.
    yes you can buy one of those books, just use it as to see what can happen, don`t study it until in your mind you have the symtoms, that will just hurt you. use it as a guide.
    God Bless you, hang in there, there is light at the end of the tunnel & there will be many tunnels, but you will get through each one.
    God Bless You,
    Love,
    Judi
  6. Mikie

    Mikie Moderator

    Don't take Elavil. Both are in the same family of drugs and are known to rapidly cause weight gain. The damned docs never mention this because they know we wouldn't take these meds if we knew.

    "Worst Pills Best Pills" does not recommend either of these meds as they say they are not as effective as other meds with fewer side effects.

    Klonopin has helped me to sleep and stop my muscle spasms without the weight gain side effect. In fact, I have been able to lose weight on the Somersize plan. Benzos, like Klonopin, are not to be taken lightly, and one should consider the risks and benefits. One thing, though, is that Klonopin is NOT addictive. Many docs do not understand the difference between physical dependence and addiction. If you stop the Klonopin, you must slowly wean off of it. There is a study underway to determine whether Klonopin disrupts pain signals in the brain. It may also act as a pain killer. It does help with anxiety/panic attacks, sensory overload, sleep deprivation, tinnitus, RLS and other muscle spasms, and TMJ.

    Love, Mikie
  7. donna13210

    donna13210 Member

    I gained 12 lbs in 12 minutes due to PAXIL (okay, slight exaggeration). Caused my appetite to become insatiable, and hasn't gotten much better since I've been off of it.

    Went on Wellbutrin instead, helped my mood some, but doesn't help with energy at all.....